Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea
Apr 4, 2003

I have been on Zerit, Fortovase, Viracept, Videx for many years. I've continuously had diarrhea and very significant night sweats. What do you recommend for these conditions? Thank you in advance for your response, and for all you do for us.

Response from Dr. Boyle

Diarrhea is a common side effect with Fortovase (saquinavir), Viracept (nelfinavir) and Videx (didanosine), but the night sweats don't usually occur as a side effect and make me wonder if something else is going on, such as a chronic infection or other disorder. You doon't provide your CD4 count, and that would be helpful in deciding on what the likely problems are, but regardless the first step should be a thorough medical workup, perhaps including a colonoscopy. If that is negative, the diarrhea can be controlled using anti-diarrheals and the night sweats using acetaminophen or ibuprofen (see the numerous prior questions providing extensive details about these treatments). Also, if possible, a change of medications may help, including a change from Videx tablets to Videx EC.



Previous
CAUSE OF ERYTHEMA NODOSUM- MANTOUX TEST?
Next
Cause or Effect or Cause ...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement